Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Apr 23, 2019, 2:19 AM CDT for Gaines County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2019, 2:19 AM CDT (07:19 UTC)
- Expired
- Apr 23, 2019, 5:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Gaines County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
053 WGUS54 KMAF 230719 FFWMAF TXC165-231015- /O.NEW.KMAF.FF.W.0003.190423T0719Z-190423T1015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Midland/Odessa TX 219 AM CDT Tue Apr 23 2019 The National Weather Service in Midland has issued a * Flash Flood Warning for... Gaines County in western Texas... * Until 515 AM CDT. * At 218 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to one inch of rain has already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Seminole, Seagraves, Seagraves Airport, Gaines County Airport, Loop, Paynes Corner, Higginbotham, McKenzie Lake and Gaines County Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 3295 10223 3253 10222 3253 10304 3295 10305 $$ 10
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 12:51 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 23, 12:51 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1251 AM CDT Tue Apr 23 2019 .DISCUSSION... && .AVIATION... MVFR CIGS continue to be possible area wide overnight. TSRA expected to continue at CNM/HOB overnight thus, have included TEMPO TSRA there between 06Z-08Z. Brief window for IFR CIGS after 09Z at MAF but uncertainty remains too low to include in this TAF cycle. Tomorrow another round of TSRA is possible at all terminals. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 74 51 63 52 / 50 80 60 30 Carlsbad 76 52 68 50 / 40 60 50 10 Dryden 84 63 71 55 / 30 70 60 10 Fort Stockton 79 53 68 52 / 30 70 60 10 Guadalupe Pass 69 41 60 51 / 30 60 50 0 Hobbs 65 47 62 47 / 50 60 50 10 Marfa 77 42 62 41 / 20 60 60 0 Midland Intl Airport 77 51 65 51 / 50 70 60 20 Odessa 77 51 64 50 / 50 70 60 20 Wink 80 52 68 49 / 40 70 60 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/99
Hazardous weather outlook, Apr 22, 1:50 PM CDT, 12 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 150 PM CDT Mon Apr 22 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-231900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 150 PM CDT Mon Apr 22 2019 /1250 PM MDT Mon Apr 22 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight There is a marginal to slight risk of severe thunderstorms late this afternoon into tonight from southeastern New Mexico and the Upper Trans Pecos into the Permian Basin. Large hail and strong winds will be the main threats though an isolated tornado will also be possible. Heavy rain in any storms will also create a localized flash flood threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a marginal to slight risk of severe thunderstorms on Tuesday for southeast New Mexico and West Texas. Large hail and strong winds will be the main threats though an isolated tornado will also be possible. Heavy rain in any storms will also create a localized flash flood threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this evening into tonight. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Apr 22, 10:08 PM CDT, 4 hours 11 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 908 PM MDT Mon Apr 22 2019 NMZ028-230345- Eddy County Plains- 908 PM MDT Mon Apr 22 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN EDDY AND SOUTHWESTERN LEA COUNTIES... At 908 PM MDT, a strong thunderstorm was located near Carlsbad, moving northeast at 35 mph. Wind gusts up to 50 mph and nickel size hail are possible with this storm. Locations impacted include... Carlsbad, Loving, Avalon, Carlsbad North, Malaga, Lake Avalon, Otis, Cavern City Air Terminal and Living Desert State Park. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3271 10417 3235 10372 3212 10412 3244 10450 TIME...MOT...LOC 0308Z 232DEG 30KT 3235 10421 85
Special weather statement, Apr 22, 10:33 PM CDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1033 PM CDT Mon Apr 22 2019
NMZ028-034-TXZ059-273-274-230400-
Southern Lea County-Eddy County Plains-Loving-Eastern Culberson
County-Reeves County Plains-
1033 PM CDT Mon Apr 22 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN EDDY...SOUTHWESTERN
LEA...NORTHWESTERN REEVES...NORTHEASTERN CULBERSON AND NORTHWESTERN
LOVING COUNTIES...
At 1032 PM CDT/932 PM MDT/, a strong thunderstorm was located 7 miles
north of Red Bluff Reservoir, or 29 miles southeast of Carlsbad,
moving northeast at 50 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Red Bluff Reservoir, Orla and Red Bluff.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3173 10390 3181 10404 3211 10413 3237 10369
3214 10332
TIME...MOT...LOC 0332Z 235DEG 42KT 3204 10397
85Special weather statement, Apr 22, 11:22 PM CDT, 2 hours 57 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 1022 PM MDT Mon Apr 22 2019 NMZ028-034-230500- Southern Lea County NM-Eddy County Plains NM- 1022 PM MDT Mon Apr 22 2019 ...SPECIAL WEATHER STATEMENT... At 1020 PM MDT, Doppler radar was tracking a strong thunderstorm 20 miles northeast of Red Bluff Reservoir, or 25 miles west of Jal, moving northeast at 35 mph. Pea size hail will be possible with this storm. This storm will remain over mainly rural areas of southeastern Eddy and southwestern Lea Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3201 10368 3217 10377 3240 10343 3209 10323 TIME...MOT...LOC 0420Z 239DEG 30KT 3210 10362 mlp
Local storm report, Apr 23, 12:27 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1227 AM CDT TUE APR 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL JAL 32.11N 103.19W
04/23/2019 E1.75 INCH LEA NM PUBLIC
&&
HENNIGLocal storm report, Apr 23, 12:32 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1232 AM CDT TUE APR 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HAIL JAL 32.11N 103.19W
04/23/2019 E1.00 INCH LEA NM LAW ENFORCEMENT
AT THE JAL POLICE DEPARTMENT.
&&
MATT.SALERNOLocal storm report, Apr 23, 2:04 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
204 AM CDT TUE APR 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 AM HAIL ANDREWS 32.32N 102.55W
04/23/2019 E1.00 INCH ANDREWS TX BROADCAST MEDIA
LOTS OF PEA TO QUARTER SIZE HAIL.
&&
HENNIGThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:45 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 45 min |
| Apr 22, 9:51 PM CDT | Areal Flood Warning | MAF | Dawson | 3 hr |
| Apr 22, 9:54 PM CDT | Special Weather Statement | MAF | Loving | 36 min |
| Apr 22, 10:33 PM CDT | Special Weather Statement | MAF | Loving | 27 min |
| Apr 22, 11:22 PM CDT | Special Weather Statement | MAF | Loving | 38 min |
| Apr 22, 11:59 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 61 min |
| Apr 23, 12:59 AM CDT | Severe Thunderstorm Warning | MAF | Andrews | 61 min |
| Apr 23, 1:58 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Martin | 62 min |
| Apr 23, 2:29 AM CDT | Special Weather Statement | MAF | Gaines | 31 min |
| Apr 23, 3:04 AM CDT | Special Weather Statement | MAF | Borden | 26 min |
| Apr 23, 3:33 AM CDT | Special Weather Statement | MAF | Borden | 27 min |
| Apr 23, 4:40 AM CDT | Special Weather Statement | MAF | Loving | 35 min |
| Apr 23, 5:16 AM CDT | Special Weather Statement | MAF | Winkler | 44 min |
| Apr 23, 6:02 AM CDT | Special Weather Statement | MAF | Winkler | 43 min |
| Apr 23, 6:05 AM CDT | Special Weather Statement | MAF | Gaines | 40 min |
| Apr 23, 6:42 AM CDT | Special Weather Statement | MAF | Ector | 48 min |
| Apr 23, 7:20 AM CDT | Special Weather Statement | MAF | Martin | 40 min |
| Apr 23, 9:12 AM CDT | Special Weather Statement | MAF | Howard | 33 min |
| Apr 23, 9:21 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Mitchell | 39 min |
| Apr 23, 10:46 AM CDT | Special Weather Statement | MAF | Mitchell | 29 min |
| Apr 23, 4:38 PM CDT | Special Weather Statement | MAF | Martin | 52 min |
| Apr 23, 4:45 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 60 min |
| Apr 23, 5:00 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Mitchell | 60 min |
| Apr 23, 5:19 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 19 min |
| Apr 23, 5:29 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin | 49 min |
| Apr 23, 5:45 PM CDT | Special Weather Statement | MAF | Midland | 45 min |
| Apr 23, 5:52 PM CDT | Special Weather Statement | MAF | 38 min | |
| Apr 23, 5:56 PM CDT | Areal Flood Advisory | MAF | Midland | 2 hr |
| Apr 23, 5:56 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Midland, Upton | 64 min |
| Apr 23, 6:00 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 60 min |
| Apr 23, 6:12 PM CDT | Special Weather Statement | MAF | 33 min | |
| Apr 23, 6:13 PM CDT | Severe Thunderstorm Warning | MAF | Midland, Upton | 62 min |
| Apr 23, 6:19 PM CDT | Special Weather Statement | MAF | Culberson | 26 min |
| Apr 23, 6:29 PM CDT | Special Weather Statement | MAF | Pecos | 31 min |
| Apr 23, 6:37 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 36 min |
| Apr 23, 6:40 PM CDT | Flash Flood Warning | MAF | Midland | 2 hr |
| Apr 23, 6:44 PM CDT | Areal Flood Advisory | MAF | Howard, Martin | 3 hr |
| Apr 23, 6:49 PM CDT | Special Weather Statement | MAF | Brewster | 26 min |
| Apr 23, 6:56 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 31 min |
| Apr 23, 6:59 PM CDT | Special Weather Statement | MAF | Pecos | 31 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.